Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Spotting since IUD insertion. Painful sex, dark discharge. What are my options?

I have had iud since March and have had fairly continuous spotting since insertion, in the last few months intercourse has become painful and the discharge is dark. I have seen a doctor and she said that the iud may be poking and irritating the lining of my uterus . That was almost two Months ago what are my options. And if I have it removed what is a reliable form of birth control that will be effective as soon as possible after removal.
Asked On : Tue, 13 Nov 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
OBGYN, Maternal and Fetal Medicine 's  Response
Thanks for your query.
The most common side effect of IUD is spotting.
Painful sex and dark discharge may be from the cervical or vaginal pathologies.
You should do a PAP smear(if you do not have do within 1 year) or vaginal smear to exclude any infection.
There are so many birth control methods after you remove IUD:
barrier(condoms,diaphragms,cervical caps,contraceptive sponge)
hormonal(IUD(mirena),implants,injection,oral contraceptives)
sterilization(male or female)
Take care of your self

Answered: Sun, 5 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor